Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 16, NWS New Orleans, LA
NWS New Orleans, LA issued this heat advisory at Aug 21, 2021, 3:30 PM CDT for 15 parishes in Louisiana; 5 counties in Mississippi. It took effect at Aug 22, 2021, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 3:30 PM CDT (20:30 UTC)
- In effect from
- Aug 22, 2021, 9:00 AM CDT
- Expired
- Aug 22, 2021, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043 WWUS74 KLIX 212030 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 330 PM CDT Sat Aug 21 2021 LAZ049-050-057-058-060-061-063-064-072-075>078-MSZ080>082-220430- /O.CAN.KLIX.EH.W.0004.000000T0000Z-210822T0000Z/ /O.UPG.KLIX.EH.A.0003.210822T1400Z-210823T0000Z/ /O.NEW.KLIX.HT.Y.0016.210822T1400Z-210823T0000Z/ Ascension-Livingston-St. James-St. John The Baptist-St. Charles- Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Hancock-Harrison-Jackson- Including the cities of Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Convent, Lutcher, Gramercy, Laplace, Reserve, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 330 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... ...EXCESSIVE HEAT WARNING IS CANCELLED... * WHAT...Heat index values 108 to 112 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 9 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ034>037-039-046>048-056-059-065>071-MSZ068>071-077-220430- /O.CAN.KLIX.HT.Y.0015.000000T0000Z-210822T0000Z/ /O.NEW.KLIX.HT.Y.0016.210822T1400Z-210823T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption- Upper Lafourche-Upper Terrebonne-Lower Terrebonne-Lower Lafourche- Lower Jefferson-Lower Plaquemines-Lower St. Bernard- Northern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, Thibodaux, Raceland, Larose, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 330 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... ...HEAT ADVISORY IS CANCELLED... * WHAT...Heat index values 108 to 112 expected. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...From 9 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
076 WWUS74 KLIX 220253 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 953 PM CDT Sat Aug 21 2021 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-221100- /O.CON.KLIX.HT.Y.0016.210822T1400Z-210823T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 953 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 9 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
322 WWUS74 KLIX 220754 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 254 AM CDT Sun Aug 22 2021 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-221600- /O.CON.KLIX.HT.Y.0016.210822T1400Z-210823T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 254 AM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 112 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 9 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
821 WWUS74 KLIX 222026 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 326 PM CDT Sun Aug 22 2021 LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071- 077-080>082-230430- /O.NEW.KLIX.HT.Y.0017.210823T1400Z-210824T0000Z/ /O.CON.KLIX.HT.Y.0016.000000T0000Z-210823T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock- Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 326 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... * WHAT...Heat index values up to 112 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 9 AM to 7 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ066>070-230000- /O.CON.KLIX.HT.Y.0016.000000T0000Z-210823T0000Z/ Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard- Including the cities of Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 326 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 9 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this heat advisory went out at Aug 21, 4:34 AM CDT, 10 hours 56 minutes earlier.
Area forecast discussion, Aug 21, 4:34 AM CDT, 10 hours 56 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
434 AM CDT Sat Aug 21 2021
.SHORT TERM...With mixing a little more impressive yesterday
than originally thought dewpoints were able to drop and this is
leading to temperatures being a little cooler tonight than the
previous nights. That also led to heat index values yesterday not
getting quite as high as expected in many locations. That said it
was still oppressive in many areas with HI's ranging from low
100s to 110 at PQL. Scattered locations just outside of our CWA
also saw HI's in the mid to upper 100s.
Nothing has changed in the forecast thinking with related to
impacts, heat is the big issue. High pressure will remain centered
over the Ozarks and Lower MS Valley into next week. The ridge is
expected to become stronger during that time as well with mid lvl
hghts rising and the ridge axis extending to the northeast into the
Great Lakes. As that occurs the eastern half of the CWA will be on
the eastern periphery of the ridge while a disturbance works down
around the ridge and the back side of the east coast trough
steering Henri. This could provide some late storms on Sunday
which could help to cool things off just a touch late in the
afternoon and during the evening. The ridge will continue to build
on Monday but may become centered a little more directly over the
Ozarks and that could put CWA along the southeast perimeter. The
mid lvl hghts may be a touch lower but it could also allow a weak
easterly wave to slide by and into the region. If rain doesn't
occur it will be HOT Monday but more on that later.
Before we touch on the heat lets discuss the thunderstorm potential,
especially Sunday. The timing of this disturbance will be difficult
but currently it appears to be late Sunday and given the northerly
flow convection will probably hold off for quite a while, maybe even
past 21/22z. What will this mean, well we will have little trouble
heating up and this will provide a very unstable environment to tap
into. Looking at forecast soundings DCAPE values could be quite
high, in the 1000-1200 J/kg range. The biggest negative is the
lack of even moderate mid lvl flow. H5 winds may only be around
15-20kts and that isn't anything impressive. That said given the
parameters in place and historically northerly flow environments
that can develop convection have a tendency to overperform and
with that I am a little leery of overlooking this. If strong
storms develop main concern will be gusty winds and maybe even
very small hail. Convection will mainly be confined to areas east
of I-55 and probably more so just along and east of the Pearl
River. On Monday increasing moisture and slightly lower hghts
could lead to a little better rain chances but that will depend
on timing of any disturbance and how far northwest the ridge is.
As for the heat. No changes made to the advisories, warnings, or
watches right now. Still a little unsure about how much mixing we
will see today. Looking at GOES-16 Total Precipitable Water, the
CWA is almost bisected by the far deeper moisture to the north and
northeast while the drier air is over and to the southwest and
west. That said the deeper moisture is expected to push south
today. If that deeper moisture does move south then the amount of
mixing that will drive dewpoints down will be negated some. Low
lvl winds will be weak but out of the south and should help to
maintain dewpoints as well. Afternoon highs are expected to be
warmer. H925 temps will climb to 25-26C and this should allow most
places to get into the mid 90s with a few locations climbing into
the upper 90s. Combine that with the humidity and heat indices
should be higher than they were yesterday in most places. The
worst will be in the marshes, around the tidal lakes and coastal
MS where moisture will be even higher and heat indices could climb
to 113 or higher. Sunday will be even hotter. With the ridge
building LL temps will continue to climb. Upper 90s should be a
little easier with a few more locations getting there and with
deep moisture expected in place heat index values again will range
from 105 to possibly as high as 115.
Monday is the bigger question. Moisture will actually continue to
build given the location of the mid lvl ridge and this will make
Monday a rather sticky day thanks to very high humidity values.
In addition with the ridge still building LL temps will continue
to warm and h925 temps could approach 28C as it nudges into the
CWA. That mixed down to the sfc could lead to numerous upper 90s
and even though we are not forecasting it, it wouldn't be a total
shock if one or two locations hit the century mark. That said the
wild card is convection. Again even though the ridge is building
it will be centered a little farther away and we will be on the
edge of it which could allow a disturbance to move across the area
providing enough forcing to spark scattered convection. For any
chance of 100s and even widespread upper 90s we will need to be
mostly rain free. Any increase in cloud coverage and scattered
storms with outflow boundaries will temper those temps a little.
That said it will still be oppressive and borderline dangerous out
there but the potential for worse is in play. /CAB/
.LONG TERM..(Tuesday through Friday)...As high pressure continues to
dominate the area Monday moving into Tuesday, heat may once again be
an issue. Heat indicies across the area will see values in the
triple digits and there may likely be a need for heat headlines. Can
expect hot and muggy conditions with southerly flow and relatively
high moisture. A not so impressive back door front will then emerge
from the northeast moving down over the southern region just above
our area. This front will bring back increased chances for showers
and thunderstorms. How soon temperatures cool down; will rely
heavily on if we actually receive sufficient rainfall and how
quickly the dome of high pressure lifts off of us. Model PW's remain
just above the 75th percentile in SPC climatology so efficient
rainfall will be possible where storms form. By Wednesday, returned
easterly flow will allow us to fall back into our normal summer
climate conditions. Can expect temperatures to return to low 90s
with chances for showers and thunderstorms mainly in the afternoon
on Thursday and Friday. /TDB/
&&
.AVIATION...12z TAF Package...No concerns today with VFR conditions
expected through the forecast. Even if isolated storms develop the
only terminal that looks like it could be impacted would be GPT
while the rest of the area remains rain free. /CAB/
&&
.MARINE...Again the marine forecast is quiet. Light winds will
continue for most of the coastal with high pressure in control.
Winds near the coasts will be diurnally driven and as usual in the
Summer look for that nocturnal jet to develop each night south of
the MS coast and east of the MS river. /CAB/
/CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 94 73 96 74 / 20 10 30 20
BTR 94 74 97 75 / 10 10 30 20
ASD 95 76 96 77 / 20 10 30 30
MSY 97 82 98 81 / 10 10 30 20
GPT 94 77 95 77 / 20 10 30 40
PQL 95 76 97 76 / 30 10 40 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from 9 AM this morning to 7 PM CDT this evening
for LAZ034>037-039-046>048-056-059-065>071.
Excessive Heat Warning from 9 AM this morning to 7 PM CDT this
evening for LAZ049-050-057-058-060-061-063-064-072-075>078.
Excessive Heat Watch from Sunday morning through Sunday evening
for LAZ049-050-057-058-060-061-063-064-072-075>078.
GM...None.
MS...Heat Advisory from 9 AM this morning to 7 PM CDT this evening
for MSZ068>071-077.
Excessive Heat Warning from 9 AM this morning to 7 PM CDT this
evening for MSZ080>082.
Excessive Heat Watch from Sunday morning through Sunday evening
for MSZ080>082.
GM...None.
&&Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.